Alert archive / Texas / Gale Watches in 2021
Gale Watch 6, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this gale watch at Dec 17, 2021, 2:43 PM CST. It took effect at Dec 18, 2021, 2:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 17, 2021, 2:43 PM CST (20:43 UTC)
- In effect from
- Dec 18, 2021, 2:00 PM CST
- Expired
- Dec 18, 2021, 2:37 AM CST
- In force
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
584 WHUS74 KCRP 172043 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 243 PM CST Fri Dec 17 2021 GMZ230-235-250-255-270-275-181200- /O.NEW.KCRP.GL.A.0006.211218T2000Z-211219T1200Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 243 PM CST Fri Dec 17 2021 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WHAT...North winds 20 to 30 knots with gusts up to 40 knots and seas 5 to 7 feet possible. * WHERE...Portions of Gulf of Mexico. * WHEN...From Saturday afternoon through late Saturday night. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ADAMS
1 follow-up statement
463 WHUS74 KCRP 180837 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 237 AM CST Sat Dec 18 2021 GMZ250-255-270-275-181645- /O.UPG.KCRP.GL.A.0006.211218T2000Z-211219T1200Z/ /O.NEW.KCRP.GL.W.0007.211218T2200Z-211219T1200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 237 AM CST Sat Dec 18 2021 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST SUNDAY... * WHAT...North winds around 25 knots with gusts up to 35 knots and seas 5 to 8 feet expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 4 PM this afternoon to 6 AM CST Sunday. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ230-235-181645- /O.UPG.KCRP.GL.A.0006.211218T2000Z-211219T1200Z/ /O.NEW.KCRP.SC.Y.0082.211218T2200Z-211219T1600Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 237 AM CST Sat Dec 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM CST SUNDAY... * WHAT...North winds 20 to 25 knots with gusts up to near gale force and choppy to rough waters expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...From 4 PM this afternoon to 10 AM CST Sunday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TMT
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this gale watch went out at Dec 17, 11:39 AM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Dec 17, 11:39 AM CST, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1139 AM CST Fri Dec 17 2021 .AVIATION... MVFR cigs at all sites with the exception of CRP which is observing VFR conditions. Expect CRP to become MVFR as low clouds continue to move in this afternoon. MVFR conditions expected to prevail through the rest of the day and overnight. MVFR/IFR vsbys expected for VCT/ALI overnight into the morning hours Saturday with brief periods of LIFR conditions possible. Showers will be possible ahead of an incoming cold front tomorrow morning for LRD/COT/VCT/CRP. Expect rain chances to increase near the end of the 18z TAF period. && ..CORRECTED SHORT TERM SECTION... PREV DISCUSSION... /Issued 405 AM CST Fri Dec 17 2021/ SHORT TERM (Today through Saturday)... Today will remain dry and extremely warm for this time of year as WAA continues to dominate at the surface and throughout the atmosphere. Sufficient low-level moisture will lead to mostly cloudy skies and PoPs less than 20% over the Coastal Bend and Victoria Crossroads for a couple of light and brief showers aided by isentropic lift. Highs today will mainly be in the mid to upper 80s inland with the coast around 80. Have Victoria tying their record high of 84 set back in 1939, as well as Laredo at 87 set back in 1924. These are a couple degrees warmer than the NBM as it continues to show a slight cool bias. Another big concern will be the sky cover as mostly cloudy skies stay intact. Another warm and muggy night is in store tonight with lows just a couple degrees shy of record high minimums in Corpus and Laredo, ranging from the mid 60s inland to near 70 along the coast and Rio Grande Plains. Confidence has increased in water levels staying just below 2.0 ft MSL during high tide, but will continue to monitor. The persistent pattern finally comes to an end this weekend as the northern portion of the mid to upper level trough rushes eastward towards the Great Lakes, whereas the southern portion of the trough lags behind over Baja California. Pushing across a strong cold front through all of Texas on Saturday. Ahead of this front, PWATs climb to over 1.5" and an inverted surface trough, mid-level positive vorticity, and isentropic lift all take part in producing isolated to scattered showers mainly over the waters, Coastal Bend, and Victoria Crossroads overnight into early Saturday morning. Included slight chances of thunder over the waters and along the islands where CAPE exceeds 1500 J/kg and the cap is weakest. Precipitation chances increase through mid-afternoon as the front pushes into our northern counties right around noon, continuing through the entire CWA by Saturday evening. Numerous showers and scattered thunderstorms will be possible in the afternoon with greatest coverage and likelihood of stronger storms over the Victoria Crossroads and northern Coastal Bend. This aforementioned area is also in a MARGINAL risk of severe storms from the Day 2 SPC Outlook. Let's talk about why from the most recent CAM guidance. What's aiding in strong storm potential? MLCAPE over 2000 J/kg, effective shear around 40 knots, PWATs over 1.75" (99th percentile), mid-level energy, and being located under the left exit divergence region of the subtropical jet. What may limit? Southwest flow between 800-700mb producing a warm nose that may be underestimated by guidance, and a fast moving front will limit time for storm growth due to storm motion of southwest to northeast overrunning the most unstable airmass. All in all, conditions may continue to change over the next 24 hours and all are advised to stay up to date with the latest information. Temperatures on Saturday will be largely determined by FROPA timing and rain coverage, but for now have highs in the mid 70s over the northern counties to the lower 80s over the southern counties, with temperatures quickly dropping to the lower 60s by late afternoon. LONG TERM (Saturday Night through Thursday)... Cold front will be in the coastal waters at the beginning of the period Saturday evening. Rain chances will quickly diminish during the evening hours as isentropic downglide and drier air in the low levels moves into the region behind the front. Breezy conditions will occur over the coastal region Saturday night with much cooler temperatures. Lows will fall into the 40s Sunday morning. The upper low over northwest Mexico Sunday morning will move east into southwest Texas Sunday evening and then to north Texas Monday morning. Isentropic lift will increase over the Brush Country and over the coastal waters Sunday with rain chances slowly rising. Stronger lift with the trough will arrive late Sunday night with rain chances increasing to likely. Rain chances will diminish from west to east Monday morning as the upper trough moves to the east. Temperatures will be well below normal with highs in the 50s across south Texas Sunday and in the 50s to lower 60s Monday. Coldest night will be Monday night as skies clear and winds become light over inland areas. Lows will be in the upper 30s across the northern counties Tuesday morning. A gradual warming trend will occur Tuesday through Thursday as an upper ridge stays to the west and the surface ridge moves to the east. Above normal temperatures are expected for Christmas Eve. MARINE... Moderate onshore today before trending weak to moderate once again by tonight. Brief patchy fog could develop early this morning, mainly over the northern bays and near the coast. Isolated showers and thunderstorms are possible late overnight increasing to numerous showers and scattered thunderstorms on Saturday ahead of a cold front. The strong cold front is forecast to move into the coastal waters Saturday afternoon, leading to strong northerly winds and advisory conditions as early as the late afternoon. Strong north winds are expected in the wake of the front Saturday night through Sunday morning. Wind gusts to near gale force will be possible Saturday night over the Gulf waters. SCA conditions will persist from Saturday night through Sunday over marine zones and linger into Sunday night over the offshore waters. Scattered showers will remain possible Saturday night through Sunday and increase to scattered to numerous Sunday night into Monday morning as an upper level disturbance moves across the area. A moderate to strong offshore flow/SCEC will occur Sunday afternoon and night will become moderate Monday and weak to moderate Tuesday. Rain chances will diminish by Monday evening. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 84 69 80 46 54 / 10 30 90 30 30 Victoria 84 66 75 43 54 / 10 40 90 20 20 Laredo 87 69 80 48 55 / 0 20 50 30 40 Alice 87 68 81 45 54 / 0 30 80 30 30 Rockport 82 71 76 47 55 / 10 40 90 40 30 Cotulla 87 68 77 44 55 / 10 30 60 20 30 Kingsville 87 69 82 46 53 / 10 30 80 30 40 Navy Corpus 83 71 77 50 56 / 10 30 90 40 40 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && HAA/72...AVIATION
Hazardous weather outlook, Dec 17, 4:13 AM CST, 10 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 413 AM CST Fri Dec 17 2021 TXZ229>234-239>247-342>347-442-443-447-181015- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 413 AM CST Fri Dec 17 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms are expected Saturday across south Texas. Some storms could produce strong gusty winds over the coastal plains Saturday. A couple of strong to severe storms are possible over the Victoria Crossroads and northern Coastal Bend on Saturday. GMZ230-235-250-255-270-275-181015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 413 AM CST Fri Dec 17 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated thunderstorms are possible late overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms are expected Saturday into Saturday evening over the coastal waters. Small Craft Advisory conditions are expected Saturday afternoon through Sunday with a cold front. Wind gusts to gale force are possible Saturday night over the Gulf waters.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.